Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Department of Mathematical Sciences

Academic Staff

Publication details for Mikhail Menshikov

MacPhee, I.M. , Menshikov, M.V. , Popov, S. & Volkov, S. (2006). Periodicity in the transient regime of exhaustive polling systems. Annals of Applied Probability 16(4): 1816-1850.

Author(s) from Durham

Abstract

We consider an exhaustive polling system with three nodes in its transient
regime under a switching rule of generalized greedy type. We show
that, for the system with Poisson arrivals and service times with finite second moment, the sequence of nodes visited by the server is eventually periodic almost surely. To do this, we construct a dynamical system, the triangle process, which we show has eventually periodic trajectories for almost all sets of parameters
and in this case we show that the stochastic trajectories follow the
deterministic ones a.s. We also show there are infinitely many sets of parameters where the triangle process has aperiodic trajectories and in such cases trajectories of the stochastic model are aperiodic with positive probability.